Alert archive / Tennessee / Flash Flood Warnings in 2019
Flash Flood Warning 17, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Feb 23, 2019, 12:59 AM CST for Giles County, Lawrence County, Wayne County, Tennessee. It was in force for 6 hr. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 23, 2019, 12:59 AM CST (06:59 UTC)
- Expired
- Feb 23, 2019, 7:00 AM CST
- In force
- 6 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Giles County, TN, Lawrence County, TN, Wayne County, TN
The radar
The Nashville radar (KOHX), 132 km from the middle of the area, began a volume at 07:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 23, 2:09 AM CST | FLASH FLOOD | 5 Wsw Summertown, TN | LAWRENCE COUNTY EMA REPORTS 95 PERCENT OF LOW WATER BRIDGES IN LAWRENCE COUNTY IMPASSABLE. WATERFORK ROAD NEAR HENRYVILLE COMMUNITY UNDERWATER. ALL CREEKS RISING. |
| Feb 23, 2:09 AM CST | FLASH FLOOD | Pulaski, TN | TENNESSEE HIGHWAY PATROL REPORTS PARTS OF HIGHWAY 31 IN GILES COUNTY UNDERWATER |
| Feb 23, 2:48 AM CST | FLASH FLOOD | 3 N Iron City, TN | CORRECTED LOCATION. WATER OVER TN HIGHWAY 242 BETWEEN MILE MARKERS 3 AND 4 APPX 3 MILES NORTH OF IRON CITY. |
| Feb 23, 2:48 AM CST | FLASH FLOOD | 3 Wsw Ethridge, TN | WATER OVER TN HIGHWAY 242 BETWEEN MILE MARKERS 3 AND 4 |
| Feb 23, 5:33 AM CST | FLASH FLOOD | 7 Wsw Elkton, TN | MEDIA REPORTED GILES COUNTY FIRE AND RESCUE RESCUED A WOMAN...3 CHILDREN...AND SEVERAL DOGS FROM A HOME SURROUNDED BY WATER ON ALF HARRIS ROAD IN PROSPECT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 70 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 7.0 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 462 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 137 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
643
WGUS54 KOHX 230659
FFWOHX
TNC055-099-181-231300-
/O.NEW.KOHX.FF.W.0017.190223T0659Z-190223T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Nashville TN
1259 AM CST Sat Feb 23 2019
The National Weather Service in Nashville has issued a
* Flash Flood Warning for...
Wayne County in Middle Tennessee...
Lawrence County in Middle Tennessee...
Giles County in Middle Tennessee...
* Until 700 AM CST Saturday.
* At 1257 AM CST, Doppler radar indicated heavy rain and
thunderstorms with rainfall rates up to 1 inch per hour moving
across the warned area. Additional heavy rain and thunderstorms
are also expected to spread across southwest Middle Tennessee
through the night. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Lawrenceburg, Pulaski, Waynesboro, Loretto, Collinwood, Summertown,
Clifton, Ardmore, St. Joseph, Elkton, Minor Hill, Ethridge,
Lynnville, Henryville, Cypress Inn, Flatwoods, Lutts, Goodspring,
Leoma and Westpoint.
This includes Interstate 65 between mile markers 1 and 22.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3501 8798 3529 8798 3530 8802 3539 8802
3541 8797 3543 8801 3546 8797 3549 8773
3547 8765 3540 8757 3542 8745 3546 8745
3543 8723 3546 8712 3541 8693 3532 8691
3530 8686 3532 8685 3529 8683 3499 8684
$$
Shamburger3 follow-up statements
655
WGUS74 KOHX 230822
FFSOHX
Flash Flood Statement
National Weather Service Nashville TN
222 AM CST Sat Feb 23 2019
TNC055-099-181-231300-
/O.CON.KOHX.FF.W.0017.000000T0000Z-190223T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Wayne TN-Lawrence TN-Giles TN-
222 AM CST Sat Feb 23 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 AM CST FOR
WAYNE...LAWRENCE AND GILES COUNTIES...
At 219 AM CST, Lawrence County emergency management reported flash
flooding ongoing across Lawrence and Giles counties. 95 percent of
low water crossings across Lawrence County were reportedly
impassable, and Waterfork Road near the Henryville community was
flooded. Highway 31 in Giles County was also reportedly underwater
in several locations. With additional heavy rain and thunderstorms
spreading northward into the warned area, flash flooding is expected
to continue for several more hours.
Some locations that will experience flooding include...
Lawrenceburg, Pulaski, Waynesboro, Loretto, Collinwood, Summertown,
Clifton, Ardmore, St. Joseph, Elkton, Minor Hill, Ethridge,
Lynnville, Henryville, Cypress Inn, Flatwoods, Lutts, Goodspring,
Leoma and Westpoint.
This includes Interstate 65 between mile markers 1 and 22.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3501 8798 3529 8798 3530 8802 3539 8802
3541 8797 3543 8801 3546 8797 3549 8773
3547 8765 3540 8757 3542 8745 3546 8745
3543 8723 3546 8712 3541 8693 3532 8691
3530 8686 3532 8685 3529 8683 3499 8684
$$
Shamburger646
WGUS74 KOHX 231044
FFSOHX
Flash Flood Statement
National Weather Service Nashville TN
444 AM CST Sat Feb 23 2019
TNC055-099-181-231300-
/O.CON.KOHX.FF.W.0017.000000T0000Z-190223T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Wayne TN-Lawrence TN-Giles TN-
444 AM CST Sat Feb 23 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 AM CST FOR
WAYNE...LAWRENCE AND GILES COUNTIES...
At 441 AM CST, Doppler radar indicated moderate rain continues
across the warned area. Radar also shows additional heavy showers
and thunderstorms across northern Mississippi and northwest Alabama
that will move through southern Middle Tennessee over the next few
hours. Flash flooding is expected to continue for several more hours.
Some locations that will experience flooding include...
Lawrenceburg, Pulaski, Waynesboro, Loretto, Collinwood, Summertown,
Clifton, Ardmore, St. Joseph, Elkton, Minor Hill, Ethridge,
Lynnville, Henryville, Cypress Inn, Flatwoods, Lutts, Goodspring,
Leoma and Westpoint.
This includes Interstate 65 between mile markers 1 and 22.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3501 8798 3529 8798 3530 8802 3539 8802
3541 8797 3543 8801 3546 8797 3549 8773
3547 8765 3540 8757 3542 8745 3546 8745
3543 8723 3546 8712 3541 8693 3532 8691
3530 8686 3532 8685 3529 8683 3499 8684
$$
Shamburger256
WGUS74 KOHX 231203
FFSOHX
Flash Flood Statement
National Weather Service Nashville TN
603 AM CST Sat Feb 23 2019
TNC055-099-181-231300-
/O.CON.KOHX.FF.W.0017.000000T0000Z-190223T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Wayne TN-Lawrence TN-Giles TN-
603 AM CST Sat Feb 23 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 AM CST FOR
WAYNE...LAWRENCE AND GILES COUNTIES...
At 601 AM CST, local law enforcement reported a water rescue of a
family from a home in the Prospect community of southern Giles
County. Radar indicates moderate to heavy rain continues across the
warned area this morning, with additional showers and thunderstorms
extending well off to the southwest through northwest Alabama and
northern Mississippi. Flash flooding is expected to continue for
several more hours.
Some locations that will experience flooding include...
Lawrenceburg, Pulaski, Waynesboro, Loretto, Collinwood, Summertown,
Clifton, Ardmore, St. Joseph, Elkton, Minor Hill, Ethridge,
Lynnville, Henryville, Cypress Inn, Flatwoods, Lutts, Goodspring,
Leoma and Westpoint.
This includes Interstate 65 between mile markers 1 and 22.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3501 8798 3529 8798 3530 8802 3539 8802
3541 8797 3543 8801 3546 8797 3549 8773
3547 8765 3540 8757 3542 8745 3546 8745
3543 8723 3546 8712 3541 8693 3532 8691
3530 8686 3532 8685 3529 8683 3499 8684
$$
ShamburgerWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Feb 22, 10:35 PM CST, 2 hours 24 minutes earlier.
Area forecast discussion, Feb 22, 10:35 PM CST, 2 hours 24 minutes before
Area Forecast Discussion National Weather Service Nashville TN 1035 PM CST Fri Feb 22 2019 .UPDATE... FOR 06Z AVIATION DISCUSSION. && .DISCUSSION... Warm front is located over central AL late this afternoon. Deep southwesterly flow will act to lift this boundary northward this evening. Vorticity looks as though it will align more favorable to the height values as boundary begins to approach. Favorable 850 mb wind curvature will ramp up as speeds increase. Thus...with enhanced lifting will come the heavier rainfall. Hrrr and current fcst appears to be on track. It appears that the heavier rainfall will begin as we approach midnight with the most favorable window for heavier rain occurring from midnight to 6 am. Greatest amounts appear to be targeting our northwest half with 1 to 2 inch amounts expected. If there is any good news to be found...the warm front will continue to lift northward with the area returning to a more moderate rainfall scenario after sunrise. Otw, a slow rise in temps overnight can be expected. Can see no reason for any grid update at this time. && .AVIATION... 06Z TAF DISCUSSION. Warm front to work northward into Middle TN overnight. 850 mb flow off the surface will ramp up with lift increasing as the boundary approaches. Look for moderate rainfall to become heavier after 06z across the CKV and BNA areas. Conditions will remained socked in after sunrise though the rainfall will decrease some in intensity. Still looking at the potential for a round of thunderstorms across western middle TN aft 18Z-20z. Instability values will be much lower near CSV where a lesser threat of convection resides. && .OHX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Saturday evening for Bedford-Cannon- Cheatham-Clay-Coffee-Cumberland-Davidson-De Kalb-Dickson- Fentress-Giles-Grundy-Hickman-Houston-Humphreys-Jackson-Lawrence- Lewis-Macon-Marshall-Maury-Montgomery-Overton-Perry-Pickett- Putnam-Robertson-Rutherford-Smith-Stewart-Sumner-Trousdale-Van Buren-Warren-Wayne-White-Williamson-Wilson. && DISCUSSION......21 AVIATION........21
Hazardous weather outlook, Feb 22, 3:49 PM CST, 9 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 349 PM CST Fri Feb 22 2019 TNZ005>011-023>034-056>066-075-077>080-093>095-232200- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 349 PM CST Fri Feb 22 2019 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...This Afternoon and Tonight. Heavy rain is again very likely across Middle TN tonight. Another 1 to 3 inches may fall by Saturday morning and with the already very soggy ground, flooding is expected to continue and likely get worse. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Additional heavy rainfall is likely on Saturday and flash flooding will be very possible. Folks who live in southwest portions of Middle TN need to have a plan in place now in case the need arises to evacuate to higher ground. Please don't take this lightly. Have somewhere to go at a moment's notice to escape flood waters. In addition, some strong to severe storms will be possible late Saturday afternoon and evening, especially across the southwest. Damaging straight line winds and a couple tornadoes will be the main threat with these storms. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed through Saturday due to the ongoing flooding potential and the severe potential on Saturday.
In the hours before
Local storm report, Feb 22, 9:29 PM CST, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
929 PM CST FRI FEB 22 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0343 PM FLOOD LAWRENCEBURG 35.25N 87.34W
02/22/2019 LAWRENCE TN EMERGENCY MNGR
SEVERAL ROADS AROUND LAWRENCE COUNTY ARE FLOODED OR
THREATENED BY HIGH WATER, INCLUDING WAYLAND SPRINGS RD.
(TN-242) SOUTH OF WEST POINT, BLUFF ROAD NEAR WEST POINT
(CLOSED), WEAKLY CREEK RD. EAST OF LAWRENCEBURG NEAR THE
GILES CO. LINE IS FLOODED
0619 PM FLOOD COLUMBIA 35.62N 87.05W
02/22/2019 MAURY TN EMERGENCY MNGR
SEVERAL ROADS AROUND MAURY COUNTY ARE CLOSED DUE TO
HIGH WATER, INCLUDING KETTLES MILL RD., RALLY HILL RD.,
HICKS LN. & OLD WILLIAMSPORT PK.
0854 PM FLOOD 5 S MURFREESBORO 35.78N 86.39W
02/22/2019 RUTHERFORD TN AMATEUR RADIO
EAST COUNTY FARM ROAD NEAR COMMUNITY CARE CENTER CLOSED
DUE TO HIGH WATER
&&
EVENT NUMBER OHX1900140
EVENT NUMBER OHX1900141
EVENT NUMBER OHX1900142
ROSEThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 22, 11:44 PM CST | River Flood Advisory | OHX | Perry, Wayne | 19 hr |
| Feb 23, 12:38 AM CST | Areal Flood Advisory | OHX | Giles, Hickman, Lawrence, Lewis, Maury, Perry and 1 more | 6 hr |
| Feb 23, 1:38 AM CST | Areal Flood Advisory | OHX | Bedford, Coffee, Marshall | 8 hr |
| Feb 23, 3:02 AM CST | Areal Flood Advisory | OHX | Cumberland, Grundy, Van Buren, Warren, White | 7 hr |
| Feb 23, 4:58 AM CST | Flash Flood Warning | OHX | Perry | 2 hr |
| Feb 23, 5:13 AM CST | Areal Flood Advisory | OHX | Cannon, Clay, DeKalb, Fentress, Jackson, Overton and 2 more | 5 hr |
| Feb 23, 6:23 AM CST | Areal Flood Advisory | OHX | Hickman, Lewis, Maury | 33 min |
| Feb 23, 6:27 AM CST | River Flood Advisory | OHX | Bedford | 14 hr |
| Feb 23, 6:54 AM CST | Flash Flood Warning | OHX | Giles, Hickman, Lawrence, Lewis, Marshall, Maury and 2 more | 3 hr |
| Feb 23, 7:55 AM CST | River Flood Advisory | OHX | Marshall | 15 hr |
| Feb 23, 8:22 AM CST | Flash Flood Warning | OHX | Coffee, Grundy, Van Buren, Warren | 3 hr |
| Feb 23, 9:33 AM CST | River Flood Warning | OHX | Bedford, Marshall | 53 hr |
| Feb 23, 9:33 AM CST | River Flood Warning | OHX | Humphreys | 4 days |
| Feb 23, 9:39 AM CST | Areal Flood Advisory | OHX | Bedford, Cannon, Coffee, Cumberland, DeKalb, Putnam and 4 more | 6 hr |
| Feb 23, 9:50 AM CST | Flash Flood Warning | OHX | Bedford, Cannon, Coffee, DeKalb, Putnam, Rutherford and 3 more | 3 hr |
| Feb 23, 9:55 AM CST | Flash Flood Warning | OHX | Cannon, Davidson, DeKalb, Rutherford, Smith, Sumner and 3 more | 3 hr |
| Feb 23, 9:58 AM CST | Flash Flood Warning | OHX | Giles, Hickman, Lawrence, Lewis, Marshall, Maury and 2 more | 91 min |
| Feb 23, 10:12 AM CST | Flash Flood Warning | OHX | Cumberland, Fentress, Jackson, Overton, Putnam, White | 3 hr |
| Feb 23, 10:26 AM CST | Flash Flood Warning | OHX | Cheatham, Davidson, Dickson, Houston, Humphreys, Robertson | 2 hr |
| Feb 23, 10:26 AM CST | River Flood Warning | OHX | Davidson | 68 hr |
| Feb 23, 10:26 AM CST | River Flood Warning | OHX | Davidson | 68 hr |
| Feb 23, 10:26 AM CST | River Flood Warning | OHX | Davidson | 68 hr |
| Feb 23, 10:26 AM CST | River Flood Warning | OHX | Davidson | 13 days |
| Feb 23, 10:26 AM CST | River Flood Warning | OHX | Davidson | 5 days |
| Feb 23, 10:26 AM CST | River Flood Warning | OHX | Davidson | 71 hr |
| Feb 23, 10:26 AM CST | River Flood Warning | OHX | Montgomery | 5 days |
| Feb 23, 10:26 AM CST | River Flood Warning | OHX | Stewart | 13 days |
| Feb 23, 10:52 AM CST | River Flood Advisory | OHX | Clay, Jackson | 24 hr |
| Feb 23, 10:52 AM CST | River Flood Advisory | OHX | Jackson | 55 hr |
| Feb 23, 10:52 AM CST | River Flood Advisory | OHX | Smith | 20 hr |
| Feb 23, 10:52 AM CST | River Flood Advisory | OHX | Davidson | 3 days |
| Feb 23, 11:00 AM CST | River Flood Warning | OHX | Davidson, Williamson | 33 hr |
| Feb 23, 11:12 AM CST | Areal Flood Advisory | OHX | Coffee, Cumberland, Grundy, Van Buren, Warren | 3 hr |
| Feb 23, 11:28 AM CST | Areal Flood Advisory | OHX | Giles, Hickman, Lawrence, Lewis, Marshall, Maury and 2 more | 6 hr |
| Feb 23, 12:01 PM CST | Areal Flood Advisory | OHX | Clay, Fentress, Jackson, Macon, Overton, Pickett and 2 more | 3 hr |
| Feb 23, 12:31 PM CST | Areal Flood Advisory | OHX | Cheatham, Davidson, Dickson, Houston, Humphreys, Robertson | 3 hr |
| Feb 23, 12:34 PM CST | Areal Flood Advisory | OHX | Bedford, Cannon, Coffee, DeKalb, Putnam, Rutherford and 3 more | 3 hr |
| Feb 23, 12:42 PM CST | Areal Flood Advisory | OHX | Cheatham, Davidson, DeKalb, Jackson, Putnam, Rutherford and 5 more | 3 hr |
| Feb 23, 1:09 PM CST | Areal Flood Advisory | OHX | Cumberland, Fentress, Jackson, Overton, Putnam, White | 3 hr |
| Feb 23, 2:44 PM CST | Severe Thunderstorm Warning | OHX | Houston, Humphreys, Stewart | 46 min |
| Feb 23, 2:56 PM CST | Flash Flood Warning | OHX | Cheatham, Dickson, Houston, Humphreys, Montgomery, Robertson and 1 more | 4 hr |
| Feb 23, 3:25 PM CST | Special Weather Statement | OHX | Cheatham, Dickson, Montgomery | 35 min |
| Feb 23, 3:58 PM CST | Special Weather Statement | OHX | Cheatham, Davidson | 47 min |
| Feb 23, 4:14 PM CST | River Flood Warning | OHX | Bedford | 46 hr |
| Feb 23, 4:20 PM CST | River Flood Advisory | OHX | Grundy | 12 hr |
| Feb 23, 4:24 PM CST | River Flood Advisory | OHX | Coffee | 14 hr |
| Feb 23, 4:29 PM CST | River Flood Advisory | OHX | Hickman | 4 hr |
| Feb 23, 4:39 PM CST | Flash Flood Warning | OHX | Cheatham, Davidson, Robertson, Sumner, Wilson | 3 hr |
| Feb 23, 4:59 PM CST | Flash Flood Warning | OHX | Dickson, Hickman, Humphreys, Lewis, Maury, Perry | 4 hr |
| Feb 23, 5:07 PM CST | Tornado Warning | OHX | Dickson, Hickman, Perry | 23 min |
| Feb 23, 5:13 PM CST | River Flood Advisory | OHX | Williamson | 24 hr |
| Feb 23, 5:48 PM CST | Flash Flood Warning | OHX | Cheatham, Davidson, Dickson, Rutherford, Trousdale, Williamson and 1 more | 4 hr |
| Feb 23, 5:54 PM CST | Flash Flood Warning | OHX | Clay, Jackson, Macon, Overton, Smith, Trousdale and 1 more | 4 hr |
Nearby
Flash Flood Warnings in Tennessee, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.